I think it's fair to say I made it through the weekend on my own, just me and the girls. Mike was out in Vegas doing the bachelor party thing with a bunch of good friends. He will soon be boarding his flight back to the east coast. Let's hope he gets some sleep on the plane because we are all excited to have him home!
It's been a rough few days, with my temper and no break, but we've managed. I'm sure my girls are wondering where fun, nice mom went, and where they can send this mean mom who yells! I try really, really hard not to raise my voice, but I have so little patience since being on steroids. I would really like to find, or even try another treatment or drug but currently, the steroids are the only thing that is keeping me "somewhat stable". I used to say that I was ok with all the side effects of the steroids because they helped me feel so much better, but now that I'm not feeling all that great, it really makes looking horrendous that much worse.
Here is just a little insight to what the steroids I'm taking can do to your body. I currently take 60mg of prednisone every day.
Prednisone is a corticosteroid. In contrast to anabolic steroids (used by “bodybuilders”), corticosteroids are used in inflammatory conditions for their anti–inflammatory effects.
Long term use of prednisone has a devastating impact on your bones. It will cause
you to absorb less calcium in your intestines, cause your bones to take in less
calcium, cause your bones to rebuild more slowly, and cause them to break apart
faster. This can lead to steroid induced osteoporosis.
Prednisone also slows down the immune
system, so you will be more prone to infection. Your blood sugar will also go up, and you could end up
with steroid induced diabetes. Your muscles will also atrophy since these
steroids are catabolic, meaning destructive, so you will get weak. Your body
will also retain more water and get really puffy, something called "moon face".
Your skin will also become more fragile and prone to cutting. The steroids cause weight gain, acne, headaches, growth of facial hair, and they cause you to bruise easily. They can cause cataracts, glaucoma, stomach ulcers, aseptic necrosis, insomnia, rounding of upper back, irregular periods, excessive sweating, depression, mood swings, and personality changes.
Doesn't that sound fun? Now you know why I haven't posted a picture of me! It's not pretty.
Here's hoping Dr. Williams can come up with a new plan by Thursday!